Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 111, NWS Albuquerque, NM

June 16, 20124 counties in New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 16, 2012, 6:23 PM MDT for 4 counties in New Mexico. It was in force for 52 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2012, 6:23 PM MDT (00:23 UTC)
Expired
Jun 16, 2012, 7:15 PM MDT
In force
52 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, Quay County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 117 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:47 PM MDTTSTM WND GST 602 W Logan, NM
Jun 16, 6:47 PM MDTTSTM WND GST 692 W Logan, NM
Jun 16, 6:50 PM MDTTSTM WND DMGLogan, NM
Jun 16, 7:05 PM MDTTSTM WND GST 607 W Nara Visa, NMPOWER HAS BEEN OUT SINCE AROUND 650 OR 7 PM MDT.
Jun 16, 7:05 PM MDTTSTM WND GST 697 W Nara Visa, NMPOWER HAS BEEN OUT SINCE AROUND 650 OR 7 PM MDT.
Jun 16, 7:20 PM MDTTSTM WND GST 70Nara Visa, NMSTRONGEST WINDS WERE FROM AROUND 710 TO 720 PM.
Jun 16, 7:20 PM MDTTSTM WND GST 81Nara Visa, NMSTRONGEST WINDS WERE FROM AROUND 710 TO 720 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1194 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1916 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS55 KABQ 170023
SVRABQ
NMC021-037-047-059-170115-
/O.NEW.KABQ.SV.W.0111.120617T0023Z-120617T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 PM MDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  EASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  EAST CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
  SOUTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 715 PM MDT

* AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED FROM 10 MILES SOUTH OF MOUNT DORA TO 10 MILES NORTH 
  NORTHWEST OF TUCUMCARI...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOGAN...
  HAYDEN...
  SEDAN...
  AMISTAD...
  NARA VISA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3527 10397 3631 10361 3635 10303 3520 10304
TIME...MOT...LOC 0022Z 275DEG 28KT 3553 10362

$$
1 follow-up statement
520 
WWUS55 KABQ 170100
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 PM MDT SAT JUN 16 2012

NMC047-170107-
/O.CAN.KABQ.SV.W.0111.000000T0000Z-120617T0115Z/
SAN MIGUEL-
700 PM MDT SAT JUN 16 2012

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EAST CENTRAL SAN MIGUEL
COUNTY...

LAT...LON 3524 10362 3600 10351 3613 10303 3520 10304
TIME...MOT...LOC 0057Z 250DEG 25KT 3566 10336

$$

NMC021-037-059-170115-
/O.CON.KABQ.SV.W.0111.000000T0000Z-120617T0115Z/
HARDING-QUAY-UNION-
700 PM MDT SAT JUN 16 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UNION...NORTHEASTERN QUAY AND SOUTHEASTERN HARDING COUNTIES UNTIL 715
PM MDT...

AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED FROM 16 MILES SOUTHWEST OF SEDAN TO 10 MILES SOUTHWEST 
OF LOGAN...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAYDEN...
  AMISTAD...
  ROSEBUD...
  LOGAN...
  NARA VISA...

LAT...LON 3524 10362 3600 10351 3613 10303 3520 10304
TIME...MOT...LOC 0057Z 250DEG 25KT 3566 10336

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:58 PM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 16, 2:58 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT SAT JUN 16 2012

.DISCUSSION...
THE LOW LEVEL MOISTURE SURGE HAS FILTERED THROUGH THE ENTIRE CWA.
HIGHEST MOISTURE LEVELS AS MEASURED BY MORNING DEWPOINTS ARE
FOUND FROM THE RIO GRANDE VALLEY EAST INTO THE EASTERN PLAINS.
DEWPOINTS IN THE EASTERN PLAINS CONTINUED TO RISE THIS MORNING
RANGING FROM THE LOW 60S IN THE SOUTHEAST TO LO/MID 50S IN THE
EAST CENTRAL PLAINS AND INTO THE HIGH 40S IN THE NORTHEAST
HIGHLANDS. A SOUTHERLY COMPONENT BOUNDARY LAYER WIND WAS COMMON.

A WEAK HIGH PRESSURE RIDGE EXTENDS ACROSS THE REGION FROM WEST
TEXAS TO CENTRAL NEW MEXICO WITH A 590H5 CENTER NEAR SANTA ROSA.
THIS PATTERN WILL PRODUCE WEAK SOUTHERLY OR SOUTHEASTERLY STORM
STEERING CURRENTS SO THAT STORMS THAT DEVELOP WITH MOVE LITTLE OR
SLOWLY TOWARDS THE NORTH OR NORTHWEST. CONVECTIVE INITIATION WILL
BE PRINCIPALLY TERRAIN DRIVEN...IN ADDITION TO ANY MESOSCALE
PERTURBATIONS AND/OR BOUNDARY INTERACTIONS. THE FOCUS FOR THIS
AFTERNOON STRONGEST STORMS IS THE SANGRE DE CRISTOS...SACRAMENTOS...
AND GILA MOUNTAINS. WETTING RAINS WILL BE MOST LIKELY OVER
SACRAMENTOS AND SANGRE DE CRISTOS AND THE HIGHEST PEAKS IN THE
GILA. INDEED...FLASH FLOOD WARNINGS AND SEVERE THUNDERSTORMS
WARNINGS WERE ISSUED EARLY THIS AFTERNOON IN AND AROUND RUIDOSO
AND THE LITTLE BEAR AND WHITE FIRE BURN SCARS. CLICK ON THE FIRE
IMPACTS TAB AT WEATHER.GOV/ABQ FOR BURN SCAR THUNDERSTORM THREAT
INFORMATION FOR TODAY THROUGH WEDNESDAY ACROSS ALL THE BURN SCARS
WE ARE MONITORING ACROSS THE STATE.

WITH WEAK SYNOPTIC/MESOSCALE FORCING IN PLACE MODELS ARE HAVING
TROUBLE WITH THE CURRENT PATTERN. WILL RELY ON NAM12/WRF FOR
SPECIFICS ON CONVECTIVE LOCATIONS BECAUSE OF HIGHER RESOLUTION
TERRAIN...BUT NOT INTENSITIES AND QPF GIVEN MODEL DEWPOINT ERROR
ISSUES. EXPECT CONVECTION TOMORROW TO FIRE FIRST OVER THE
SACRAMENTO AND SANGRES AND LATER OVER THE GILA.

LOW LEVEL MOISTURE WILL BE SHORT LIVED AS WIND SHIFTS ALOFT WILL
BRING IN DRIER WESTERLY WINDS SUNDAY INTO WEDNESDAY. MOISTURE WILL
LINGER A BIT LONGER ACROSS THE CENTRAL MOUNTAIN CHAIN EASTWARD
TOMORROW.   EXPECT SURFACE WINDS TO INCREASE  TO 20 TO 25 MPH WITH
GUST 35 MPH ACROSS THE NORTHERN HALF OF THE CWA MONDAY AND TUESDAY
AS A LEE SIDE TROUGH DEVELOPS ALONG THE FRONT RANGE OF THE ROCKIES
INCREASING SURFACE PRESSURE GRADIENTS IN THE REGION.  MODELS
INDICATE A WEAK EPHEMERAL BACKDOOR FRONT ON WEDNESDAY AFTERNOON INTO
THE NORTHEAST. THIS WEAK FRONT WILL ONLY AFFECT CLAYTON AREA AS IT
DISSIPATES BEFORE MAKING ANY FURTHER PROGRESS.  A 593H5 RIDGE BUILDS
WEST INTO THE CWA FROM ARIZONA WITH 591H5 CENTER OVER NORTH CENTRAL
NEW MEXICO BY FRIDAY AFTERNOON.  THIS CHANGE IN THE PATTERN SHOULD
ALLOW LOW LEVEL MOISTURE TO INCREMENTALLY INCREASE AS IT ADVANCES
INTO THE STATE FROM THE SOUTH AND SOUTHEAST NEXT FRIDAY AND
SATURDAY.

01

&&

.FIRE WEATHER...
MAIN FORECAST CHALLENGE IS THUNDERSTORM COVERAGE ON SUNDAY AFTERNOON
AND EARLY EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS
EVENING...GRADUALLY DISSIPATING OVER THE MOUNTAINS...WITH OUTFLOW
WINDS COLLIDING OVER THE VALLEYS AND BASINS TO FORM NEW...MAINLY
BRIEF...PULSE THUNDERSTORMS. THE ONE EXCEPTION IS EXPECTED OVER
NORTHEAST NEW MEXICO WHERE A BACKDOOR COLD FRONT SLIDING SOUTHWARD
ALONG THE LEE OF THE SOUTHERN ROCKIES WILL KEEP SCATTERED
THUNDERSTORMS...LOCALLY STRONG...GOING OVER THE NORTHEAST PLAINS
THROUGH APPROXIMATELY MIDNIGHT.

FAIR TO GOOD HUMIDITY RECOVERIES ARE ON TAP TONIGHT ACROSS THE
WEST...EXCEPT FOR POOR TO FAIR OVER THE FAR NW. GOOD TO EXCELLENT
RECOVERIES PREVAIL ACROSS THE EAST AND IN AREAS THAT RECEIVED
WETTING RAINS.

DRIER AIR WILL BEGIN TO MOVE INTO THE STATE FROM THE NORTHWEST ON
SUNDAY...LIMITING THUNDERSTORM COVERAGE TO ISOLATED. ONE CHANGE OF
NOTE TODAY IS THAT WEATHER PREDICTION MODELS ARE NOW IN GOOD
AGREEMENT WITH ONE ANOTHER REGARDING ISOLATED THUNDERSTORM
DEVELOPMENT WEST OF THE CENTRAL MOUNTAIN CHAIN...FROM THE
CONTINENTAL DIVIDE EWD TO MOUNT TAYLOR AND THEN SOUTHWARD INTO THE
GILA. PREVIOUS RUNS SHOWED THIS AREA WOULD REMAIN TOO DRY FOR STORMS
BUT AN AREA OF MID LEVEL MOISTURE...EVIDENT OVER FAR SERN AZ THIS
AFTERNOON...IS FORECAST TO ROTATE AROUND THE NORTHERN PERIPHERY OF
CLOSED HIGH PRESSURE CENTERED OVER THE NM BOOTHEEL SUNDAY AFTERNOON
TO PROVIDE AT LEAST ISOLATED TO WIDELY SCATTERED THUNDERSTORM
COVERAGE HERE.

DRY AIR CONTINUES TO FILTER INTO THE DISTRICT SUNDAY NIGHT AND
MONDAY. BREEZY CONDITIONS WILL DEVELOP MONDAY AFTERNOON AND
CONTINUE THROUGH TUESDAY AS THE FLOW ALOFT FLATTENS AND BECOMES
WESTERLY IN RESPONSE TO AN UNSEASONABLY STRONG STORM SYSTEM SLIDING
EASTWARD THROUGH THE NORTHERN ROCKIES. AS THIS STRONG STORM/TROUGH
SLIDES EWD INTO THE PLAINS WEDNESDAY...SURFACE HIGH PRESSURE BUILDS
INTO THE CENTRAL PLAINS...ALLOWING FOR THE RETURN OF GULF MOISTURE
TO AT LEAST EASTERN ZONES LATE-DAY WEDNESDAY INTO THURSDAY.

33

&&

.AVIATION...
18Z TAF CYCLE
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING ACROSS ALL AREAS BUT FAR NW NM. BRIEF MVFR CIGS/VSBYS
AS WELL AS MOUNTAIN OBSCURATIONS ARE EXPECTED WITH THE STRONGER
STORMS. EXACT TIMING AND PLACEMENT OF TSTMS THE MAIN FORECAST
CHALLENGE...THEREFORE KEPT IN VCTS AT SEVERAL TAF LOCATIONS.
ATTEMPTED TO TIME VCTS AT KABQ BASED ON THE TYPICAL TIME HIGHER
TERRAIN OUTFLOW BOUNDARIES BEGIN TO COLLIDE IN THE MIDDLE RIO GRANDE
VALLEY. WIND GUSTS TO AROUND 40 KTS ARE POSSIBLE WITH THE STORMS AND
SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. STORM COVERAGE AND
INTENSITY WILL GRADUALLY DIMINISH BTWN 03Z AND 06Z SUNDAY.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  56  93  54  94 /   0   5   0   0
DULCE...........................  43  86  41  87 /  10   5   5   0
CUBA............................  49  88  48  88 /  20   5   0   0
GALLUP..........................  47  88  46  90 /   0   5   0   0
EL MORRO........................  46  84  45  87 /  20   5   0   0
GRANTS..........................  50  88  48  90 /  20   5   0   0
QUEMADO.........................  50  87  48  89 /  20   5   0   0
GLENWOOD........................  51  94  49  98 /  10  10   0   0
CHAMA...........................  46  82  42  81 /  20  10   5   0
LOS ALAMOS......................  57  86  58  89 /  30  10   5   0
PECOS...........................  56  85  55  89 /  40  10   0   0
CERRO/QUESTA....................  48  83  47  84 /  30  10   0   0
RED RIVER.......................  45  75  42  75 /  40  20   0   0
ANGEL FIRE......................  42  77  39  78 /  40  20   0   0
TAOS............................  49  87  45  88 /  30  10   0   0
MORA............................  52  83  52  87 /  40  20   0   0
ESPANOLA........................  51  90  50  94 /  30  10   0   0
SANTA FE........................  56  86  53  88 /  30  10   0   0
SANTA FE AIRPORT................  57  89  54  92 /  30  10   0   0
ALBUQUERQUE FOOTHILLS...........  62  90  61  94 /  30  10   0   0
ALBUQUERQUE HEIGHTS.............  65  93  64  95 /  30   5   0   0
ALBUQUERQUE VALLEY..............  62  95  59  97 /  30   5   0   0
ALBUQUERQUE WEST MESA...........  61  93  62  96 /  30   5   0   0
LOS LUNAS.......................  60  94  60  97 /  30  10   0   0
RIO RANCHO......................  62  92  62  96 /  30   5   0   0
SOCORRO.........................  63  95  63  99 /  30  10   5   0
SANDIA PARK/CEDAR CREST.........  56  86  56  88 /  30  10   0   0
TIJERAS.........................  57  89  58  92 /  30  10   0   0
MORIARTY/ESTANCIA...............  53  89  51  92 /  30  10   0   0
CLINES CORNERS..................  55  87  55  89 /  40  20   5   0
GRAN QUIVIRA....................  54  88  57  92 /  40  10  10   0
CARRIZOZO.......................  60  90  57  94 /  40  10  10   5
RUIDOSO.........................  59  82  57  86 /  40  30  20   5
CAPULIN.........................  54  86  53  88 /  30  20   5   5
RATON...........................  53  90  52  93 /  30  20   0   0
SPRINGER........................  55  90  53  93 /  40  20   5   0
LAS VEGAS.......................  52  86  53  89 /  40  20   0   0
CLAYTON.........................  61  95  61  96 /  40  20  10   5
ROY.............................  57  92  59  93 /  40  20  10   5
CONCHAS.........................  63  97  63 100 /  30  20  10   5
SANTA ROSA......................  64  94  63  99 /  30  20  10   5
TUCUMCARI.......................  65  98  65 101 /  30  20  10   5
CLOVIS..........................  63  93  64  99 /  30  20  10   5
PORTALES........................  64  94  64 101 /  30  20  10   5
FORT SUMNER.....................  64  96  66 101 /  30  20  10   5
ROSWELL.........................  66  98  66 103 /  30  20  20   5
PICACHO.........................  63  90  65  97 /  40  20  20   5
ELK.............................  60  85  64  91 /  40  30  20   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

01
Hazardous weather outlook, Jun 16, 6:00 AM MDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 16 2012

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

MOISTURE FROM OLD MEXICO...COMBINED WITH MOIST LOW LEVEL EASTERLY
WINDS IN THE EASTERN PLAINS...WILL CREATE INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS. SOME OF THESE SHOWERS AND STORMS COULD BE
SLOW MOVING AND PRODUCE LOCALLY HEAVY RAIN OVER CENTRAL AND EASTERN
NEW MEXICO...WHICH COULD IMPACT RECENT BURN SCARS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 16, 3:47 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT SAT JUN 16 2012

NMZ529-532-533-162215-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
347 PM MDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL AND EXTREME
NORTHWESTERN GUADALUPE COUNTIES THROUGH 415 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF ANTON CHICO...OR ABOUT 21 MILES
SOUTH OF LAS VEGAS...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...LOS MONTOYAS AND SAN AUGUSTIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3554 10510 3532 10489 3519 10519 3532 10530
TIME...MOT...LOC 2147Z 216DEG 12KT 3531 10518

CA
Special weather statement, Jun 16, 3:48 PM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SAT JUN 16 2012

NMZ534-536-537-162215-
DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
348 PM MDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT...EXTREME
SOUTHWESTERN QUAY AND NORTHEASTERN DE BACA COUNTIES THROUGH 415 PM
MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TOLAR...OR ABOUT 21 MILES EAST OF FORT
SUMNER...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN ROOSEVELT...EXTREME SOUTHWESTERN QUAY AND NORTHEASTERN
DE BACA COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3459 10402 3466 10383 3442 10376 3439 10392
TIME...MOT...LOC 2149Z 160DEG 12KT 3448 10388

CA
Special weather statement, Jun 16, 4:03 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
403 PM MDT SAT JUN 16 2012

NMZ527-528-162230-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
403 PM MDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX COUNTY THROUGH 430
PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF MAXWELL...OR ABOUT 19 MILES
NORTHEAST OF SPRINGER...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
COLFAX COUNTY EAST OF INTERSTATE 25.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3656 10404 3636 10426 3652 10447 3666 10437
TIME...MOT...LOC 2202Z 297DEG 15KT 3653 10432

CA
Special weather statement, Jun 16, 4:34 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
434 PM MDT SAT JUN 16 2012

NMZ536-162300-
ROOSEVELT COUNTY-
434 PM MDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
500 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF DORA...OR ABOUT 11 MILES SOUTH
OF PORTALES...MOVING NORTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3407 10356 3424 10334 3401 10315 3391 10336
TIME...MOT...LOC 2235Z 135DEG 11KT 3403 10334

CA
Special weather statement, Jun 16, 4:42 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 PM MDT SAT JUN 16 2012

NMZ527-528-530-162315-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
442 PM MDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND EASTERN COLFAX
COUNTIES THROUGH 515 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF FARLEY...OR ABOUT 22 MILES
SOUTHWEST OF DES MOINES...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
EASTERN COLFAX AND WESTERN UNION COUNTIES...SOUTH OF CAPULIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3670 10374 3637 10377 3646 10420 3665 10420
TIME...MOT...LOC 2242Z 267DEG 18KT 3656 10409

CA
Special weather statement, Jun 16, 5:30 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 PM MDT SAT JUN 16 2012

NMZ532>534-170000-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
530 PM MDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WESTERN
QUAY AND NORTHEASTERN GUADALUPE COUNTIES THROUGH 600 PM MDT...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS BETWEEN NEWKIRK AND CONCHAS...MOVING
NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CONCHAS...CONCHAS LAKE STATE
PARK AND CONCHAS DAM.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3545 10442 3548 10393 3518 10386 3517 10434
TIME...MOT...LOC 2329Z 180DEG 7KT 3525 10414

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:13 PM MDTSevere Thunderstorm WarningABQCurry, Harding, Quay, San Miguel, Union62 min
Jun 16, 8:18 PM MDTSpecial Weather StatementABQRoosevelt27 min
Jun 17, 2:24 AM MDTSpecial Weather StatementABQRoosevelt21 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.